NHS have reached out with information and signposting of the substance Nitazenes.
o Nitazenes pose a substantial risk of overdose due to their high potency.
o Detections in harms and in the wider drugs market are increasing.
o Metonitazene, isotonitazene, protonitazene and N-pyrrolidino-etonitazene have been detected in deaths.
o Please re-read and share the alert on nitazene-type opioids.
o Data on detections can be found in the RADAR quarterly report.
o Naloxone effectively reverses opioid overdoses.
o Multiple doses may be necessary to reverse overdoses from nitazenes.
o Doses should be administered one at a time, waiting 2-3 minutes between each dose while watching for a response.
o If multiple kits have been administered but they are having no effect, it may be that this is a different type of medical emergency. This is one reason an ambulance is called immediately, so that professional assistance can be offered as soon as possible.
o Ensure your setting is prepared and ready to respond to overdose situations.
o Increase and optimise the availability of naloxone.
o Promote and discuss realistic harm reduction measures that mirror those recommended for opioid and polydrug use – be very cautious, dose low, go slow, avoid mixing, use in company, carry naloxone.
Opioid overdose signs
· unconsciousness (won’t wake with a shout or a shake)
· unable to speak or respond
· shallow (or slowed) breathing
· snoring or rasping breaths
· blue lips
· pale skin
· pin-point pupils
For resources, visit at STOP THE DEATHS.